Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 50, NWS JSJ
NWS JSJ issued this flash flood warning at May 30, 2010, 3:10 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2010, 3:10 PM CDT (20:10 UTC)
- Expired
- May 30, 2010, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:03 PM CDT | FLOOD | Fajardo, PR | URBAN FLOOD. CEDRO STREET IN URB. FAJARDO GARDEN FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
899
WGCA52 TJSJ 302010
FFWSJU
PRC037-053-069-077-085-089-103-119-310100-
/O.NEW.TJSJ.FF.W.0050.100530T2010Z-100531T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
410 PM AST SUN MAY 30 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
JUNCOS
LAS PIEDRAS
LUQUILLO
NAGUABO
CEIBA
FAJARDO
HUMACAO
RIO GRANDE
* UNTIL 900 PM AST
* AT 403 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS EXTENDING FROM LUQUILLO TO NAGUABO TO SAN
LORENZO...MOVING SOUTHWEST AT 5 MPH. RADAR AND SURFACE OBSERVATIONS
INDICATE STRONG CONVERGENCE IN THIS AREA SUGGESTING VERY HEAVY
RAINFALL IS LIKELY WITH THESE THUNDERSTORMS. ONE TO THREE INCH PER
HOUR RAINFALL RATES ARE LIKELY WITH THE HEAVIEST SHOWERS. AREA
STREAMS ARE ALREADY SHOWING RIVERS STARTING TO REACT QUICKLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1816 6591 1822 6594 1828 6582 1841 6574
1837 6557 1818 6558 1814 6570 1808 6575
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
599
WGCA72 TJSJ 302134
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
534 PM AST SUN MAY 30 2010
PRC069-302137-
/O.CAN.TJSJ.FF.W.0050.000000T0000Z-100531T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMACAO PR-
534 PM AST SUN MAY 30 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HUMACAO
MUNICIPALITY...
RAIN THAT FELL OVER THE EASTERN THIRD OF PUERTO RICO HAS DISSIPATED
AND THE RUNOFF IS NOT EXPECTED TO CAUSE PROBLEMS IN HUMACAO.
LAT...LON 1820 6576 1822 6581 1816 6591 1822 6594
1828 6582 1841 6574 1837 6557 1818 6558
1814 6570
$$
PRC037-053-077-085-089-103-119-310100-
/O.CON.TJSJ.FF.W.0050.000000T0000Z-100531T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNCOS PR-LAS PIEDRAS PR-LUQUILLO PR-NAGUABO PR-CEIBA PR-FAJARDO PR-
RIO GRANDE PR-
534 PM AST SUN MAY 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM AST FOR RIO
GRANDE...FAJARDO...CEIBA...NAGUABO...LUQUILLO...LAS PIEDRAS AND
JUNCOS MUNICIPALITIES...
AT 521 PM AST...HEAVY RAINFALL THAT AFFECTED THE EASTERN THIRD OF
PUERTO RICO HAS DISSIPATED. HOWEVER...ROUTE 191 THAT GOES TO THE EL
YUNQUE NATIONAL RAIN FOREST IS CLOSED DUE TO THE MAMEYES RIVER OUT
OF ITS BANKS. IN ADDITION...THE FAJARDO RIVER IS OUT ITS BANKS WITH
FLOODING LIKELY OCCURRING AT THE INTERSECTION OF HIGHWAY 3 AND 53.
MOTORISTS ACROSS NORTHEAST PUERTO RICO SHOULD EXERCISE EXTREME
CAUTION DUE TO SWOLLEN RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
&&
LAT...LON 1820 6576 1822 6581 1816 6591 1822 6594
1828 6582 1841 6574 1837 6557 1818 6558
1814 6570
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN432
WGCA72 TJSJ 302245
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
645 PM AST SUN MAY 30 2010
PRC037-053-077-085-089-103-119-302254-
/O.CAN.TJSJ.FF.W.0050.000000T0000Z-100531T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNCOS PR-LAS PIEDRAS PR-LUQUILLO PR-NAGUABO PR-CEIBA PR-FAJARDO PR-
RIO GRANDE PR-
645 PM AST SUN MAY 30 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RIO GRANDE...
FAJARDO...CEIBA...NAGUABO...LUQUILLO...LAS PIEDRAS AND JUNCOS
MUNICIPALITIES...
FLOOD WATERS HAVE BEGUN TO RECEDE ACROSS THE EASTERN THIRD OF PUERTO
RICO AND NO ADDITIONAL HEAVY RAINFALL IS EXPECTED TONIGHT.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 1820 6576 1822 6581 1816 6591 1822 6594
1828 6582 1841 6574 1837 6557 1818 6558
1814 6570
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:06 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 30, 2:06 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
306 PM AST SUN MAY 30 2010
.SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE WILL MOVE WEST INTO
THE CARIBBEAN AS THE MID LATITUDE TROUGH EXTENDING CLOSE TO THE
AREA MOVES EAST. A SHORT WAVE TROUGH WILL PASS NORTH OF THE AREA
ON FRIDAY AND DEEPER TROUGH WILL DIG OVER PUERTO RICO THE MONDAY
AFTER NEXT.
AT MID LEVELS...A RIDGE WILL EXTEND ACROSS THE CARIBBEAN FROM THE
EAST DURING THE WEEK AND SETTLE IN THE WEST END BY SATURDAY. HIGH
PRESSURE SHIFTS NORTH OF THE CARIBBEAN AFTER SUNDAY OF NEXT WEEK.
AT LOWER LEVELS...A TROUGH WILL VACILLATE OVER THE MONA CHANNEL
AND PUERTO RICO AND EAST NORTHEAST INTO THE ATLANTIC DURING THE
NEXT SEVERAL DAYS ACTING AS THE FOCUS FOR CONVECTION. ON TUESDAY
OR WEDNESDAY DRYER AIR FROM THE EAST WILL DISPLACE THE COPIOUS
MOISTURE EXPERIENCED DURING THE LAST WEEK.
&&
.DISCUSSION...VERY HIGH MOISTURE CONTINUES OVER THE AREA BUT
CONVECTION OVER LAND WAS QUITE LIMITED SO FAR. THIS APPEARS TO BE
DUE TO THE PROXIMITY OF A ZONE OF CONVERGENCE PRODUCING MODERATE
TO HEAVY SHOWERS JUST NORTHWEST OF PUERTO RICO AND THE ASSOCIATED
CLOUDINESS WHICH HAS LIMITED SOLAR HEATING OVER THE AREA. THIS BAND IS...
HOWEVER...EDGING TOWARD THE ISLAND AND MAY SPREAD BETTER RAINFALL
OVER THE AREA BEGINNING AROUND 4 PM AST. SOME HEAVY SHOWERS
HAVE BEEN GENERATED NEAR FAJARDO. MODELS SHOW CONTINUED ACTIVITY IN
A BAND ACROSS PUERTO RICO...BUT NOT SO MUCH OVER THE U.S. VIRGIN
ISLANDS.TODAY AND TOMORROW. TOMORROW EVENING THERE WILL BE BETTER
MOISTURE FOR THE U.S. VIRGIN ISLANDS AND SHOWERS ARE LIKELY TO
INCREASE TOMORROW AFTERNOON AND EVENING THERE.
WILL CONTINUE THE WATCH AND WARNINGS FOR THE MANATI AND LA PLATA
RIVERS DUE TO THE UNCERTAINTY IN THE POSITION OF THE BAND OF
CONVERGENCE AND HOW LONG IT WILL AFFECT THE LOCAL AREA. SHOULD IT
CONTINUE TO MOVE TO THE SOUTHEAST RAIN COULD EASILY PUSH SMALL
STREAMS AND PREVIOUSLY FLOODED RIVERS BACK INTO FLOODED CONDITION.
IN THE MEDIUM RANGE...DRIER AIR PUSHES INTO THE AREA LATE TUESDAY
AND DURING THE DAY WEDNESDAY AND THIS SHOULD MARK THE BEGINNING OF
DRIER WEATHER AND WARMER CONDITIONS OVER NORTHERN PUERTO RICO IN
SOUTHEAST FLOW. THE ECMWF IS ALSO SHOWING THIS TREND...WHEREAS
PREVIOUSLY IT REMAINED WET THROUGH WEDNESDAY. SOME CONVECTION IS STILL
POSSIBLE OVER NORTHWEST PUERTO RICO IN CONVECTION RESULTING FROM
RESIDUAL SURFACE MOISTURE.
&&
.AVIATION...
OCCASIONAL MVFR CONDITIONS WILL REMAIN POSSIBLE ACROSS...JBQ/JMZ
AND TJSJ DURING THE NEXT 12 HOURS IN SHRA OR TSRA. PREVAILING VFR
CONDITIONS...WITH BRIEF MVFR CONDITIONS EXPECTED ELSEWHERE. WATCH
FOR FREQUENT MOUNTAIN OBSCURATIONS.
&&
.MARINE...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
CRITERIA...BUT THUNDERSTORMS WILL CONTINUE TO POSE A HAZARD TO
NAVIGATION THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 78 90 / 70 50 30 60
STT 80 87 80 87 / 50 40 40 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
23/12Hazardous weather outlook, May 30, 5:45 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 645 AM AST SUN MAY 30 2010 AMZ710>745-PRZ001>013-311045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 645 AM AST SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH LOCAL EFFECTS AND FAVORABLE MID TO UPPER LEVEL CONDITIONS TODAY THROUGH TONIGHT...TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING ARE STILL EXPECTED IN MANY AREAS...WITH THE POTENTIAL FOR MORE SIGNIFICANT FLASH AND RIVER FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO AND CULEBRA AND VIEQUES TODAY THROUGH MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO COMBINE WITH LOCAL EFFECTS AND FAVORABLE MID TO UPPER LEVEL CONDITIONS MONDAY AND PROBABLY TUESDAY...TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING ARE EXPECTED IN MANY AREAS...WITH THE POTENTIAL FOR MORE SIGNIFICANT FLASH AND RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY THROUGH THIS EVENING. ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-311045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 645 AM AST SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH LOCAL EFFECTS AND FAVORABLE MID TO UPPER LEVEL CONDITIONS TODAY THROUGH TONIGHT...TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND GUT FLOODING ARE EXPECTED IN MANY AREAS...WITH THE POTENTIAL FOR MORE SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE U.S. VIRGIN ISLANDS THROUGH MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO COMBINE WITH LOCAL EFFECTS AND FAVORABLE MID TO UPPER LEVEL CONDITIONS FOR MONDAY AND TUESDAY ALSO...TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND GUT FLOODING ARE EXPECTED IN MANY AREAS... WITH THE POTENTIAL FOR MORE SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL OF THE U.S. VIRGIN ISLANDS THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY THROUGH THIS EVENING. ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, May 30, 2:09 PM CDT, 1 hour 1 minute before
PRC029-053-089-119-301930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
309 PM AST SUN MAY 30 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 330 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
LUQUILLO...CANOVANAS...FAJARDO AND RIO GRANDE
AT 303 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER PLAYA FORTUNA...OR ABOUT OVER
LUQUILLO...MOVING NORTHEAST AT 10 MPH. HEAVY RAINS MAY FLOOD LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND
DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS
OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER
GROUND IF THREATENED BY FLOOD WATERS.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
ERSpecial weather statement, May 30, 2:15 PM CDT, 55 minutes before
PRC029-053-089-119-301930- COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 309 PM AST DOMINGO 30 DE MAYO DE 2010 EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO QUE ESTARA EN EFECTO HASTA LAS 330 PM AST PARA LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO... LUQUILLO...CANOVANAS...FAJARDO Y RIO GRANDE ...TRONADAS RAPIDAS CON AGUACEROS FUERTES Y VIENTOS EN RAFAGAS... A LAS 303 PM AST...EL RADAR DOPPLER INDICO TRONADAS FUERTES SOBRE PLAYA FORTUNA...O CERCA DE LUQUILLO...MOVIENDOSE AL NORESTE A 10 MPH. AGUACEROS FUERTES PUEDEN INUNDAR AREAS BAJAS Y ELEVADOS. EVITEN ESTOS LUGARES Y NO CRUZEN CARRETERAS INUNDADAS. LOS NIVELES DE LOS RIACHUELOS PUEDEN AUMENTAR RAPIDAMENTE...POR LO TANTO BUSQUE UN AREA MAS ALTA SI LAS AGUAS AMENAZAN. RELAMPAGOS INTENSOS HAN SIDO REPORTADOS CON ESTAS TRONADAS. SI ESTA AFUERA...MANTENGASE LEJOS DE OBJETOS AISLADOS COMO ARBOLES. ENTRE A UN LUGAR BAJO TECHO SI ES POSIBLE...MANTENGASE ALEJADO DE VENTANAS Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. DESCONECTE ENSERES ELECTRICOS INNECESARIOS ANTES DE QUE LAS TRONADAS LLEGUEN. ER/JJA
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:02 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 29, 7:13 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| May 29, 8:28 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 29, 11:02 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| May 30, 1:11 PM CDT | Areal Flood Advisory | JSJ | 109 min | |
| May 30, 2:40 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 30, 2:41 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 30, 4:41 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.